Limit cycles for generalized Abel equations

Armengol Gasull, Antoni Guillamon

Research output: Contribution to journalArticleResearchpeer-review

30 Citations (Scopus)

Abstract

This paper deals with the problem of finding upper bounds on the number of periodic solutions of a class of one-dimensional nonautonomous differential equations: those with the right-hand sides being polynomials of degree n and whose coefficients are real smooth one-periodic functions. The case n = 3 gives the so-called Abel equations which have been thoroughly studied and are well understood. We consider two natural generalizations of Abel equations. Our results extend previous works of Lins Neto and Panov and try to step forward in the understanding of the case n > 3. They can be applied, as well, to control the number of limit cycles of some planar ordinary differential equations. © World Scientific Publishing Company.
Original languageEnglish
Pages (from-to)3737-3745
JournalInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Volume16
DOIs
Publication statusPublished - 1 Jan 2006

Keywords

  • Abel equation
  • Limit cycles
  • Planar differential equations

Fingerprint Dive into the research topics of 'Limit cycles for generalized Abel equations'. Together they form a unique fingerprint.

  • Cite this

    Gasull, A., & Guillamon, A. (2006). Limit cycles for generalized Abel equations. International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 16, 3737-3745. https://doi.org/10.1142/S0218127406017130